Alert archive / Florida / Special Weather Statements in 2017
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jul 1, 2017, 11:02 AM EDT for Broward County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2017, 11:02 AM EDT (15:02 UTC)
- Expired
- Jul 1, 2017, 11:45 AM EDT
- In force
- 43 min
- Issued by
- NWS Miami, FL
County Broward County, FL
The radar
The Miami radar (KAMX), 88 km from the middle of the area, began a volume at 15:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 3.0 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1147 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 950 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -68 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
185 WWUS82 KMFL 011502 SPSMFL SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Miami FL 1102 AM EDT SAT JUL 1 2017 FLZ168-172-011545- Coastal Broward County FL-Coastal Palm Beach County FL- 1102 AM EDT SAT JUL 1 2017 ...Significant Weather Advisory for waterspout moving towards shore for Until 1145 AM EDT... * At 1100 AM EDT...Trained weather spotters reported a waterspout near the coast, which may move towards shore between Pompano Beach and Delray Beach, it is moving northwest at 5 mph. * LOCATIONS IMPACTED INCLUDE... Pompano Beach, Boca Raton, Deerfield Beach, Delray Beach, Lighthouse Point, Highland Beach, Hillsboro Beach and Terra Mar. PRECAUTIONARY/PREPAREDNESS ACTIONS... A waterspout may move onshore. Although typically weak and short lived, a land falling waterspout can cause property damage, serious injury, or even death. Nearby piers, marinas, docks, and beach facilities are particularly vulnerable. Homes and businesses in the path of this waterspout may experience some damage, especially to roofs, porches, awnings, and pool enclosures. Stay tuned to NOAA weather radio and other local media for further details or updates. && LAT...LON 2642 8005 2620 8007 2622 8012 2644 8008 TIME...MOT...LOC 1500Z 133DEG 6KT 2630 8008 $$ SI
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 1, 8:06 AM EDT, 2 hours 56 minutes earlier.
Area forecast discussion, Jul 1, 8:06 AM EDT, 2 hours 56 minutes before
Area Forecast Discussion National Weather Service Miami FL 806 AM EDT Sat Jul 1 2017 .AVIATION... Convection is forecast through the day, with the best chances in the afternoon. Most of the activity looks to take place in the interior, and along the Gulf coast. There is a chance it may become VCTS near PBI, so have included it there, and at APF. Otherwise, uncertainty is too high for the remainder of the TAF sites in the southeasterly flow. The Gulf Sea Breeze is forecast to develop later this afternoon, turning the wind to the southwest. Also included VCSH for some sites along the east coast this morning. && .UPDATE... Updated the forecast to reflect a little more temporal resolution through the day of the development of convection, which should take place mainly over the interior and Gulf coast this afternoon. Some shower activity is currently moving onshore, along the Atlantic coast. This should migrate inland through the morning hours. otherwise, just a few tweaks to account for current conditions. && .PREV DISCUSSION... /issued 415 AM EDT Sat Jul 1 2017/ DISCUSSION... SHORT TERM (Today through Monday) Dry and warm overnight will transition to quite warm and relatively dry day (for rainy season). Yesterday's low temperatures at Fort Lauderdale and Palm Beach both set daily record warm minima. At KFLL, the low of 82 degrees broke 2004's record of 81. AT KPBI, the record of 81 degrees from 2003 was tied. More above normal low temperatures will prevail through the short term, with many locations struggling to drop below 80 degrees. Maxima will generally be in the low 90s through the period. Deep layer ridge axis, centered just north of the region, combined with some SAL to the south will make for a slight suppression in precipitation into Monday. Still, some showers and thunderstorms should get going along the sea breezes, with easterly flow allowing the Atlantic breeze to move much further inland. Thus, collision of the Gulf and Atlantic breezes, and thus highest thunderstorm chances, will be over the western interior during this period. LONG TERM (Monday night through Friday) Ridge develops a weakness over the southeastern United States next week. This will cause South Florida to return to more typical rainy season weather, with scattered thunderstorms, especially during the daytimes, and focused over the western interior. Little change in temperatures is expected with maxima generally in low 90s and minima in the mid 70s interior to around 80 degrees east coast metropolitan areas. MARINE... Isolated to scattered thunderstorms though the Independence Day holiday will be the primary hazard on South Florida waters. Waterspouts are also possible on Atlantic waters today. Away from convection, SE wind 10 to 15 KT will prevail, with seas 3 feet or less. AVIATION... VFR flying conditions will prevail through the TAF period ending 06z Sunday. Any thunderstorms that develop during the day are expected to remain west of the east coast sites across the interior. A brief passing shower is possible at the east coast sites overnight but not enough to include in the TAF. A thunderstorm could be possible at APF, but confidence is not high enough to include VCTS at this time and will continue to monitor with future issuances. Winds will be out of the east/southeast at around 10 knots, except light and variable overnight at APF becoming west/southwest around 10 knots with the Gulf sea breeze in the afternoon. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 90 78 90 79 / 20 20 20 10 Fort Lauderdale 90 80 90 80 / 20 10 30 10 Miami 91 79 91 79 / 20 10 30 10 Naples 91 76 92 76 / 20 30 40 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && UPDATE...13 DISCUSSION...23/SK MARINE...23/SK AVIATION...13
Hazardous weather outlook, Jul 1, 4:34 AM EDT, 6 hours 28 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 434 AM EDT Sat Jul 1 2017 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 021200- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 434 AM EDT Sat Jul 1 2017 ...SCATTERED STORMS POSSIBLE INTERIOR AND GULF COAST TODAY... ...WATERSPOUTS POSSIBLE THIS MORNING ATLANTIC WATERS... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Scattered to locally numerous thunderstorms are possible this afternoon and evening, mainly across the interior and portions of the Gulf Coast. The primary threat will be frequent lightning and brief gusty winds. Waterspouts: Waterspouts are possible this morning over the local Atlantic waters including Biscayne Bay. Wind: The strongest thunderstorms this afternoon may produce wind gusts to 50 mph, especially over northwestern sections of South Florida. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Scattered to numerous mainly afternoon thunderstorms are possible each day, especially over interior sections of South Florida. The primary threat will be lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Local storm report, Jul 1, 10:50 AM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1050 AM EDT SAT JUL 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 AM WATER SPOUT 3 ESE HILLSBORO BEACH 26.27N 80.03W
07/01/2017 AMZ651 FL TRAINED SPOTTER
MULTIPLE WATERSPOUTS BEING REPORTED OFFSHORE POMPANO
AND DEERFIELD BEACH.
&&
EVENT NUMBER MFL1700253
KELLYSpecial weather statement, Jul 1, 11:02 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Miami FL 1102 AM EDT SAT JUL 1 2017 FLZ168-172-011545- Coastal Broward County FL-Coastal Palm Beach County FL- 1102 AM EDT SAT JUL 1 2017 ...Significant Weather Advisory for waterspout moving towards shore for Until 1145 AM EDT... * At 1100 AM EDT...Trained weather spotters reported a waterspout near the coast, which may move towards shore between Pompano Beach and Delray Beach, it is moving northwest at 5 mph. * LOCATIONS IMPACTED INCLUDE... Pompano Beach, Boca Raton, Deerfield Beach, Delray Beach, Lighthouse Point, Highland Beach, Hillsboro Beach and Terra Mar. PRECAUTIONARY/PREPAREDNESS ACTIONS... A waterspout may move onshore. Although typically weak and short lived, a land falling waterspout can cause property damage, serious injury, or even death. Nearby piers, marinas, docks, and beach facilities are particularly vulnerable. Homes and businesses in the path of this waterspout may experience some damage, especially to roofs, porches, awnings, and pool enclosures. Stay tuned to NOAA weather radio and other local media for further details or updates. && LAT...LON 2642 8005 2620 8007 2622 8012 2644 8008 TIME...MOT...LOC 1500Z 133DEG 6KT 2630 8008 SI
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 10:35 AM EDT | Special Marine Warning | MFL | 55 min | |
| Jul 1, 11:25 AM EDT | Special Marine Warning | MFL | 35 min | |
| Jul 1, 5:15 PM EDT | Special Weather Statement | MFL | Broward | 45 min |
| Jul 1, 6:03 PM EDT | Special Weather Statement | MFL | Collier | 42 min |
| Jul 1, 6:13 PM EDT | Special Weather Statement | MFL | Collier | 47 min |
Nearby
Special Weather Statements in Florida, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.